A Maximally Disjoint Multipath Routing Protocol Based on AODV in Mobile Ad Hoc Networks


KIPS Transactions on Computer and Communication Systems, Vol. 12, No. 3, pp. 429-436, Jun. 2005
10.3745/KIPSTC.2005.12.3.429,   PDF Download:

Abstract

A mobile ad hoc network (MANET) is a collection of mobile nodes without any fixed infrastructure or any form of centralized administration such as access points and base stations. The ad hoc on-demand distance vector routing (AODV) protocol is an on-demand routing protocol for MANETs, which is one of the Internet-Drafts submitted to the Internet engineering task force (IETF) MANET working group. This paper proposes a new multipath routing protocol called maximally disjoint multipath AODV (MDAODV), which exploits maximally node- and link-disjoint paths and outperforms the conventional multipath protocol based on AODV as well as the basic AODV protocol. The key idea is to extend only route request (RREQ) message by adding source routing information and to make the destination node select two paths from multiple RREQs received for a predetermined time period. Compared to the conventional multipath routing protocol, the proposed MDAODV provides more reliable and robust routing paths and higher performance. It also makes the destination node determine the maximally node- and link-disjoint paths, reducing the overhead incurred at intermediate nodes. Our extensive simulation study shows that the proposed MDAODV outperforms the conventional multipath routing protocol based on AODV in terms of packet delivery ratio and average end-to-end delay, and reduces routing overhead.


Statistics
Show / Hide Statistics

Statistics (Cumulative Counts from September 1st, 2017)
Multiple requests among the same browser session are counted as one view.
If you mouse over a chart, the values of data points will be shown.


Cite this article
[IEEE Style]
J. T. Kim, S. M. Moh and I. Y. Chung, "A Maximally Disjoint Multipath Routing Protocol Based on AODV in Mobile Ad Hoc Networks," KIPS Journal C (2001 ~ 2012) , vol. 12, no. 3, pp. 429-436, 2005. DOI: 10.3745/KIPSTC.2005.12.3.429.

[ACM Style]
Jung Tae Kim, Sang Man Moh, and Il Young Chung. 2005. A Maximally Disjoint Multipath Routing Protocol Based on AODV in Mobile Ad Hoc Networks. KIPS Journal C (2001 ~ 2012) , 12, 3, (2005), 429-436. DOI: 10.3745/KIPSTC.2005.12.3.429.